What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 9, 1:56 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, May 9, 1:56 PM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
256 PM CDT Sun May 9 2021
.SHORT TERM.../Tonight through Monday Night/
Severe weather conditions wind down tonight, however, the main
hazard will then evolve into a heavy rain threat, especially south
of the I-20 corridor. With the frontal boundary slowing down as it
approaches our southern zones, the potential for isolated flash
flooding increases as it focuses moisture over Deep East Texas
into Central Louisiana. That moisture includes well above average
precipitable water values of at least 1.5 inches or more. What
limits the magnitude of the flash flooding threat for tonight
involves the eventual progression of the frontal boundary, which
may prevent storms from training over the same areas. The WPC has
a Day 1 slight risk for excessive rainfall of 2 to 3 inches (with
isolated higher amounts possible) over most of the Ark-La-Tex with
the latest update trending the risk area further south. While the
flash flooding threat for tonight remains isolated, all rainfall
from today reduces soil capacity for the additional rainfall
arriving tomorrow and Tuesday, boosting the likelihood of Flash
Flood Watch issuance after tonight.
As the frontal boundary will linger over our area tonight, this
bisection of air masses will produce a gradient of low
temperatures ranging from the lower-50s north of the I-30 corridor
to the upper-60s in Deep East Texas and Central Louisiana. This
gradient of temperatures also continues into tomorrow with
precipitation moderating the diurnal curve to a range of highs in
the upper-60s to upper-70s. This second round of precipitation
will develop along the frontal boundary, still lingering near the
I-20 corridor on Monday afternoon, and continue through the night
to keep temperatures mostly near average in the mid-50s to low-
60s. /16/
.LONG TERM.../Tuesday through Sunday/
By Tuesday morning, the cold front should have slipped S of the
region into SE TX/S LA, although the cool post-frontal air mass will
remain shallow, with periods of overrunning becoming enhanced by
weak perturbations aloft that will begin to eject NE across Cntrl
and E TX ahead of shortwave troughing that will shift E into the
Cntrl Plains and dampen. H850 troughing is progged to be over
portions of SE Ok/Nrn sections of SW AR to start the period, but
should begin to lift back N away from the area in response to the
increased overrunning, with weak shortwave perturbations in the WSW
flow aloft yielding an increase in slightly elevated convection as
it begins to spread ENE into much of the region. Given some
uncertainties with regards to timing of the convection, have delayed
categorical pops until the afternoon for much of the area, although
overall intensity and amounts are still in question given the lack
of a more significant LLJ and low level focusing mechanism. However,
should rainfall rates be high enough especially over areas that
could receive locally heavy rainfall this afternoon and evening from
the deeper convection ahead of the approaching cold front, then
localized flooding will be a possibility over those areas,
especially as the rains continue into Tuesday night and Wednesday
morning.
A second shortwave trough translating ESE out of the Rockies and
into the Plains Wednesday should amplify slightly enough such that a
deep wedge of drier air will begin to advect SE through the region,
thus diminishing the convection from NW to SE during the day. Post-
frontal stratus will linger though, maintaining abnormally cool
temps until a warming trend commences Thursday as cigs lift and
begin to scatter out during the afternoon especially over portions
of SW AR/N LA. Sfc ridging remains progged to nose into the region
Thursday as well, as it shifts SE into the Mid-South region Friday,
resulting in a comfortable return of cooler temps and lower RH's.
Mild afternoon temps and lower RH's should persist to round out the
new work week, before a warming trend commences Saturday as SSE low
level winds return on the backside of the retreating sfc ridge as it
enters the TN Valley/Gulf States. There is better model consensus
today in regards to flat ridging aloft building over the Srn Plains
next weekend, despite the presence of potential shortwave energy
dropping SE atop the ridge over OK/AR Saturday. Low level moisture
advection looks to remain too shallow to support even any isolated
convection, and thus have removed pops Saturday across the Nrn and
Wrn zones, although the moisture profile may be a bit deeper Sunday
with the next potential shortwave (per the ECMWF) rounding atop the
ridge along the Red River Valley. Thus, slight chance pops were
retained for E TX/SE OK/adjacent SW AR, as temps return to more
seasonal norms.
15
&&
.PREV DISCUSSION... /issued 128 PM CDT Sun May 9 2021/
UPDATE...
As of 1:15 PM CDT, the frontal boundary has just entered our
northernmost zones, and will gradually focus instability for
discrete storm initiation as it shifts southward. In coordination
with the SPC, Severe Thunderstorm Watch #157 has been issued for
most of the Ark-La-Tex until 9PM CDT. /16/
PREV DISCUSSION... /issued 1232 PM CDT Sun May 9 2021/
AVIATION...
For the 09/18Z TAF update, the VCTS/TSRA has already begun across
some western terminals and that trend will continue well through
the end of the period, MVFR cigs/vis will trend to IFR as the
frontal boundary slowly reaches our southern airspace by 10/10Z,
and post-frontal SHRA will linger through 10/12Z, especially in
eastern terminals. Winds will shift to northeasterly across most
of the airspace by the end of the period. /16/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 62 70 58 68 / 70 50 70 90
MLU 61 69 58 69 / 90 50 50 80
DEQ 53 67 53 62 / 10 30 60 70
TXK 55 65 55 63 / 40 30 70 80
ELD 54 66 53 64 / 70 40 60 70
TYR 61 70 58 68 / 40 40 70 90
GGG 62 70 57 68 / 60 50 70 90
LFK 68 80 64 74 / 70 60 50 80
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
16/15/16/16
Hazardous weather outlook, May 9, 11:02 AM CST, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1202 PM CDT Sun May 9 2021
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1202 PM CDT Sun May 9 2021
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Showers and thunderstorms will increase this afternoon across the
region, near and ahead of a cold front that will enter Northeast
Texas and Southwest Arkansas. The threat for severe weather will
increase as well for much of the region, with damaging winds,
large hail, and an isolated tornado or two possible. Locally heavy
rainfall will also be possible in the stronger storms, which may
lead to localized flash flooding. These storms should gradually
diminish across East Texas and North Louisiana late this evening
and overnight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
As the cold front continues to shift south into Lower East Texas
and North Louisiana south of the Interstate 20 corridor late
tonight, it should stall Monday over portions of Deep East Texas
and Central Louisiana, with overrunning atop the shallow front
contributing to additional periods of showers and a few
thunderstorms across the region through Wednesday. Periods of
moderate to heavy rainfall will be possible, especially Tuesday
and Tuesday night, which may lead to localized flooding. Isolated
strong storms also can not be ruled out, with hail and locally
gusty winds possible.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed this afternoon and
evening.
15
In the hours before
Special weather statement, May 9, 12:24 PM CST, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Shreveport LA
124 PM CDT Sun May 9 2021
ARZ072-073-LAZ003-004-091915-
Union AR-Columbia AR-Claiborne LA-Webster LA-
124 PM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN UNION AND
SOUTHEASTERN COLUMBIA COUNTIES...NORTHWESTERN WEBSTER AND
NORTHWESTERN CLAIBORNE PARISHES UNTIL 215 PM CDT...
At 124 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sarepta, or 7 miles southeast of Springhill, moving east at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Springhill, Homer, Haynesville, Cullen, Cotton Valley, Sarepta,
Shongaloo, Atlanta, Evergreen, Lisbon, Hew Hope, Leton and Antioch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central and southwestern Arkansas...and northwestern Louisiana.
LAT...LON 3276 9288 3281 9346 3283 9346 3285 9347
3286 9345 3287 9345 3287 9346 3289 9348
3291 9348 3290 9347 3292 9347 3293 9348
3299 9349 3311 9289
TIME...MOT...LOC 1824Z 266DEG 37KT 3291 9339
33Local storm report, May 9, 12:50 PM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
150 PM CDT SUN MAY 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM HAIL QUITMAN 32.35N 92.72W
05/09/2021 M1.00 INCH JACKSON LA BROADCAST MEDIA
&&
25Special weather statement, May 9, 1:55 PM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
255 PM CDT Sun May 9 2021
ARZ050-051-060-092045-
Howard AR-Hempstead AR-Sevier AR-
255 PM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HEMPSTEAD...
NORTHEASTERN SEVIER AND NORTHEASTERN HOWARD COUNTIES UNTIL 345 PM
CDT...
At 254 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dierks, moving east at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Nashville, Dierks, Corinth, Center Point, Muddy Fork, Lebanon and
Burg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Arkansas.
LAT...LON 3424 9392 3419 9392 3418 9382 3401 9382
3401 9377 3392 9375 3410 9414 3426 9410
TIME...MOT...LOC 1954Z 285DEG 21KT 3416 9405
33Special weather statement, May 9, 1:55 PM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
255 PM CDT Sun May 9 2021
ARZ061-092045-
Nevada AR-
255 PM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NEVADA COUNTY UNTIL 345
PM CDT...
At 255 PM CDT, Doppler radar was tracking a strong thunderstorm near
Prescott, moving east at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Prescott, Bluff City, White Oak Lake State Park, Morris, Laneburg,
Boughton and Reader.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Arkansas.
LAT...LON 3384 9329 3384 9326 3383 9326 3383 9323
3382 9322 3382 9320 3380 9318 3382 9314
3379 9313 3378 9310 3366 9311 3367 9341
3385 9342 3387 9330
TIME...MOT...LOC 1955Z 265DEG 21KT 3377 9333
33Special weather statement, May 9, 2:30 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Shreveport LA
330 PM CDT Sun May 9 2021
TXZ149-152-092115-
Cherokee TX-Nacogdoches TX-
330 PM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NACOGDOCHES AND
SOUTHEASTERN CHEROKEE COUNTIES UNTIL 415 PM CDT...
At 329 PM CDT, Doppler radar was tracking a strong thunderstorm over
Alto, or 11 miles southeast of Rusk, moving east at 30 mph.
Half inch to penny size hail and winds in excess of 40 mph will be
possible with this storm.
Locations impacted include...
Nacogdoches, Alto, Morrill, Douglass, Trawick, Linwood, Lilbert and
Looneyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
eastern and northeastern Texas.
LAT...LON 3157 9511 3173 9513 3183 9463 3158 9462
TIME...MOT...LOC 2029Z 260DEG 25KT 3166 9504
15
Special weather statement, May 9, 2:56 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
356 PM CDT Sun May 9 2021
ARZ050-051-059-060-092145-
Howard AR-Hempstead AR-Sevier AR-Little River AR-
356 PM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LITTLE RIVER...WEST
CENTRAL HEMPSTEAD...SOUTHEASTERN SEVIER AND SOUTHEASTERN HOWARD
COUNTIES UNTIL 445 PM CDT...
At 356 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ben Lomond, or 11 miles north of Ashdown, moving east at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Nashville, Mineral Springs, Wilton, Tollette, Ben Lomond, Saratoga,
Oak Grove, Bright Star, Browntown and Bellview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Arkansas.
LAT...LON 3374 9422 3394 9421 3398 9383 3367 9383
TIME...MOT...LOC 2056Z 273DEG 20KT 3383 9413
33
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 948493, 948494, 948495, 948496, 948576, 948497, 948498, 948500, 948499, 948501, 948504, 948505, 948502, 948506, 948507, 948508, 948509, 948574, 948575, 948577, 948578, 948579, 948580, 948581, 948582, 948583, 948584, 948585, 948586, 948587, 948503.